Alert archive / Missouri / Frost Advisories in 2008

Frost Advisory 3, NWS Kansas City, MO

October 15, 20089 counties in Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this frost advisory at Oct 15, 2008, 2:22 PM CDT for 9 counties in Missouri; Doniphan County, Kansas. It took effect at Oct 15, 2008, 9:41 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2008, 2:22 PM CDT (19:22 UTC)
In effect from
Oct 15, 2008, 9:41 PM CDT
Expired
Oct 16, 2008, 8:53 AM CDT
In force
11 hr
Issued by
NWS Kansas City, MO

Counties Doniphan County, KS, Andrew County, MO, Atchison County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 151922
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
222 PM CDT WED OCT 15 2008

MOZ001-002-011-160330-
/O.NEW.KEAX.FR.Y.0003.081016T0900Z-081016T1400Z/
ATCHISON MO-NODAWAY-HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
MOUND CITY...OREGON
222 PM CDT WED OCT 15 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

SKIES WILL CLEAR LATE THIS AFTERNOON AS A COOL AIR MASS SURGES
SOUTHEAST INTO MISSOURI. TEMPERATURES WILL FALL STEADILY TONIGHT WITH
THE AID OF CLEAR SKIES AND DIMINISHING WINDS. AS TEMPERATURES FALL
INTO THE MIDDLE 30S LATE TONIGHT...AREAS OF FROST ARE EXPECTED TO
DEVELOP.

A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN
THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING
SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE
COLD.

$$

DB
3 follow-up statements
000 
WWUS73 KEAX 160241
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
941 PM CDT WED OCT 15 2008

KSZ102-MOZ003>005-012>014-161045-
/O.EXA.KEAX.FR.Y.0003.081016T0900Z-081016T1400Z/
DONIPHAN-WORTH-GENTRY-HARRISON-ANDREW-DE KALB-DAVIESS-
INCLUDING THE CITIES OF...TROY...GRANT CITY...ALBANY...
STANBERRY...BETHANY...SAVANNAH...CAMERON...GALLATIN...JAMESPORT
941 PM CDT WED OCT 15 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

THE COMBINATION OF CLEAR SKIES...LIGHT NORTHWEST WINDS...AND A VERY
COOL CANADIAN AIRMASS WILL ALLOW TEMPERATURES TO STEADILY FALL
THROUGH THE 40S AND INTO THE 30S OVERNIGHT. AS TEMPERATURES FALL
INTO THE MIDDLE 30S TOWARDS SUNRISE...AREAS OF FROST ARE EXPECTED TO
DEVELOP.

A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN
THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING
SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE
COLD.

$$

MOZ001-002-011-161045-
/O.CON.KEAX.FR.Y.0003.081016T0900Z-081016T1400Z/
ATCHISON MO-NODAWAY-HOLT-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
MOUND CITY...OREGON
941 PM CDT WED OCT 15 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY. 

THE COMBINATION OF CLEAR SKIES...LIGHT NORTHWEST WINDS...AND A VERY
COOL CANADIAN AIRMASS WILL ALLOW TEMPERATURES TO STEADILY FALL
THROUGH THE 40S AND INTO THE 30S OVERNIGHT. AS TEMPERATURES FALL
INTO THE LOWER AND MIDDLE 30S TOWARDS SUNRISE...AREAS OF FROST ARE
EXPECTED TO DEVELOP.

A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN
THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING
SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE
COLD.

$$

MJ
000 
WWUS73 KEAX 160822
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 AM CDT THU OCT 16 2008

KSZ102-MOZ001>005-011>014-161400-
/O.CON.KEAX.FR.Y.0003.081016T0900Z-081016T1400Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT
322 AM CDT THU OCT 16 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

TEMPERATURES HAVE FALLEN INTO THE LOWER 30S ACROSS NORTHERN MISSOURI
THIS MORNING UNDER CLEAR SKIES AND LIGHT WINDS. EXPECT FROST TO FORM
AND REMAIN IN PLACE UNTIL AROUND 9 AM WHEN TEMPERATURES RISE TO
ABOVE FREEZING.

A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN
THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING
SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE
COLD.

$$
000 
WWUS73 KEAX 161353
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
853 AM CDT THU OCT 16 2008


KSZ102-MOZ001>005-011>014-161500-
/O.CAN.KEAX.FR.Y.0003.000000T0000Z-081016T1400Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-
DE KALB-DAVIESS-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT
853 AM CDT THU OCT 16 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
FROST ADVISORY. 

THE AREAS OF FROST WHICH FORMED OVERNIGHT WILL CONTINUE TO MELT
QUICKLY THIS MORNING AS TEMPERATURES RISE INTO THE 40S. 
 
$$

DB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:12 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 15, 12:12 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 PM CDT WED OCT 15 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MAIN FOCUS IS PRECIPITATION TODAY...LATEST RADAR AND SATELLITE
IMAGERY ALONG WITH SURFACE OBSERVATIONS INDICATE UPPER LEVEL TROUGH
IS LIFTING OUT INTO THE PLAINS AND THE ASSOCIATED SURFACE LOW IS NOW
LOCATED OVER OVER SOUTHEAST KANSAS. THE FRONT...PREVIOUS STATIONARY
IS NOW MOVING NORTH AS A WEAK WARM FRONT LAYING OUT ACROSS CENTRAL
MISSOURI.

AREAS OF FOG ARE A CONCERN THIS MORNING AS WELL...BUT AS THE RAIN
SHIELD MOVES NORTHWARD WITH THE FRONT...WE HAVE SEEN SOME
DISSIPATION. THEREFORE...WILL GO WITH JUST AREAS OF DENSE FOG THIS
MORNING. AS THE SURFACE LOW MOVES NORTHEAST THE WINDS WILL BECOME
MORE STEADY OUT OF THE NORTHWEST AND HELP TO SCOUR OUT THE FOG LATER
THIS MORNING.

THE NAM SEEMS TO HAVE THE BEST HANDLE ON THE PRECIPITATION EXCEPT
SEEMS TO HAVE IT A LITTLE OVERDONE...MAY BE SOME CONVECTIVE
FEEDBACK...BUT STILL EXPECT UP TO AN INCH IN SOME PLACES WITH THIS
SYSTEM. THE 300K ISENTROPIC SURFACE PRESSURE ADVECTION SUPPORTS
DECENT LIFT...AND THE SUBTROPICAL CONNECTION FROM THE WESTERN GULF
OF MEXICO WILL HELP PRODUCE THE RAIN TODAY. PRECIPITATION SHOULD
TAPER OFF FROM WEST TO EAST BY LATE THIS AFTERNOON AS THE UPPER FLOW
BECOMES MORE PROGRESSIVE WHEN THE TROUGH LIFTS OUT.

TEMPERATURES WILL STAY FAIRLY STEADY TODAY GIVEN THE LOW PRESSURE
TRAJECTORY AND SLIGHT COOL AIR ADVECTION. EXPECT TEMPERATURES TO
REMAIN ON THE COOL SIDE THE NEXT FEW DAYS AS SURFACE HIGH SETTLES
OVER THE REGION.

DRY CONDITIONS WILL PREVAIL THURSDAY UNDER THIS HIGH PRESSURE WITH
TEMPERATURES STILL COOL. ON FRIDAY THERE IS A SLIGHT CHANCE OF
SHOWERS MAINLY IN THE NORTHEAST AS A WEAK SHORTWAVE MOVES THROUGH
THE NORTHWEST FLOW. MORE DETAILS ON THIS BELOW. ADOLPHSON

MEDIUM RANGE (FRI-TUE)...

CLIPPER SYSTEM WILL BE SLIDING ACROSS NORTHERN AND EASTERN MISSOURI
BY FRIDAY MORNING SENDING A REINFORCING SHOT OF COOLER AIR ACROSS
THE REGION. HAVE KEPT A DRY FORECAST GOING WITH THE FRONTAL PASSAGE
AS BUFR FORECAST SOUNDINGS INDICATING A RATHER DRY PROFILE WITH ANY
MOISTURE REMAINING FAIRLY SHALLOW. IN ADDITION...THE SYSTEM DOESNT
APPEAR TO STRENGTHEN UNTIL IT REACHES THE OHIO VALLEY AS 100+ KT H25
JET DIVES SOUTH AROUND THE WESTERN PERIPHERY OF THE TROUGH AXIS.

BROAD SFC RIDGING WILL SETTLE SOUTH ACROSS THE REGION FOR THE
WEEKEND ALLOWING AUTUMN TEMPERATURES TO PERSIST. DROPPED OVERNIGHT
LOWS INTO THE UPPER 30S ACROSS MANY LOCATIONS FOR SATURDAY MORNING
WITH SFC HIGH PRESSURE OVERHEAD MAXIMIZING RADIATIONAL COOLING.
OTHERWISE...EXPECTING SLIGHTLY BELOW SEASONAL TEMPS THROUGH THE
FIRST HALF OF THE WEEKEND WITH A BRIEF WARM UP FOR THE LATTER
HALF.

ANOTHER FAST MOVING FRONT LOOKS TO SWING THROUGH THE AREA BY SUNDAY
NIGHT INTO MONDAY AS ANOTHER CLIPPER TYPE SYSTEM PUSHES ACROSS THE
GREAT LAKES. KEPT GOING SLIGHT CHC POPS FOR NOW...ALTHOUGH NOT
OVERLY KEEN ON PRECIP WITH STRONGER FORCING REMAINING WELL REMOVED
ALONG WITH A FAIRLY DRY AIR MASS ALREADY IN PLACE.

MODELS THEN DIVERGE INTO NEXT WEEK WITH VARYING SOLUTIONS. WILL KEEP
A DRY FORECAST GOING FOR MONDAY AND TUESDAY UNTIL MORE CONFIDENCE IS
REALIZED.

DEROCHE

&&

.AVIATION...

FOR THE 18Z TAFS...RAIN WILL EXIT THE TERMINALS VERY EARLY THIS AFTN
AS THE UPPER LEVEL TROUGH PASSES TO THE EAST. MVFR CIGS CONTINUE TO
BE NOTED IN ERN KS/WRN MO...BUT AS DRIER AIR FILTERS SOUTHEAST AND
LOW LEVEL SUBSIDENCE INCREASES...MVFR CLOUD DECK WL STEADILY ERODE FM
THE NW WITH VFR CONDITIONS RETURNING AROUND 21-22Z THIS AFTN. DRIER
AIR WILL CONTINUE TO ADVECT SE TNGT WITH THE DRIER AIR MASS AND NW
WINDS AT 5 TO 10 KNOTS PRECLUDING ANY DEVELOPMENT OF FOG.
OTHERWISE...VFR TNGT. THE ONLY EXCEPT MAY BE TOWARD DAYBREAK AT KSTJ
AS WINDS MAY DECOUPLE...ALLOWING FOR THE POTENTIAL DEVELOPMENT OF
STEAM FOG. WL NOT INTRODUCE AT THIS TIME DUE TO LACK OF CONFIDENCE.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Oct 15, 12:58 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT WED OCT 15 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT WED OCT 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DB

Nearby

Frost Advisories in Missouri, 2008Frost Advisories in Kansas, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.